Alert archive / California / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Apr 13, 2015, 2:47 AM PDT. It took effect at Apr 13, 2015, 11:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2015, 2:47 AM PDT (09:47 UTC)
- In effect from
- Apr 13, 2015, 11:00 PM PDT
- Expired
- Apr 14, 2015, 11:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
723 WWUS85 KREV 130947 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 247 AM PDT MON APR 13 2015 CAZ273-140000- /O.UPG.KREV.FW.A.0001.150414T0600Z-150414T1800Z/ /O.NEW.KREV.FW.W.0001.150414T0600Z-150414T1800Z/ MONO-EASTERN ALPINE COUNTIES- 247 AM PDT MON APR 13 2015 ...RED FLAG WARNING FOR STRONG WINDS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY ACROSS MONO COUNTY... THE NATIONAL WEATHER SERVICE IN RENO HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR STRONG WINDS ACROSS MONO COUNTY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY. * AFFECTED AREA...MONO COUNTY. * WINDS...WIDESPREAD SOUTHWEST 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH. LOCAL GUSTS TO 70 MPH. * HUMIDITY...LESS THAN 40 PERCENT DURING THE OVERNIGHT HOURS WITH MANY AREAS REMAINING IN THE 20 TO 30 PERCENT RANGE. * IMPACTS...THE COMBINATION OF STRONG WINDS AND DRY CONDITIONS MAY BE SUFFICIENT FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. STRONGEST WINDS WILL OCCUR DURING THE LATE NIGHT AND EARLY MORNING HOURS. CAMPFIRES AND COALS FROM WOODS STOVES SHOULD BE THOROUGHLY MIXED WITH WATER BEFORE HEADING TO BED TONIGHT. ANY EMBERS CAUGHT IN THE WIND COULD START A FAST MOVING WILDFIRE. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
849 WWUS85 KREV 132214 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 314 PM PDT MON APR 13 2015 CAZ273-141200- /O.CON.KREV.FW.W.0001.150414T0600Z-150414T1800Z/ MONO-EASTERN ALPINE COUNTIES- 314 PM PDT MON APR 13 2015 ...RED FLAG WARNING FOR STRONG WINDS REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY ACROSS MONO COUNTY... * AFFECTED AREA...MONO COUNTY. * WINDS...WIDESPREAD SOUTHWEST 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH. LOCAL GUSTS TO 70 MPH. * HUMIDITY...LESS THAN 40 PERCENT DURING THE OVERNIGHT HOURS WITH MANY AREAS REMAINING IN THE 20 TO 30 PERCENT RANGE. * IMPACTS...THE COMBINATION OF STRONG WINDS AND DRY CONDITIONS MAY BE SUFFICIENT FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. STRONGEST WINDS WILL OCCUR DURING THE LATE NIGHT AND EARLY MORNING HOURS. CAMPFIRES AND COALS FROM WOOD STOVES SHOULD BE THOROUGHLY MIXED WITH WATER BEFORE HEADING TO BED TONIGHT. ANY EMBERS CAUGHT IN THE WIND COULD START A FAST MOVING WILDFIRE. && $$ HTTP://WEATHER.GOV/RENO
665 WWUS85 KREV 141003 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 303 AM PDT TUE APR 14 2015 CAZ273-141800- /O.CON.KREV.FW.W.0001.000000T0000Z-150414T1800Z/ MONO-EASTERN ALPINE COUNTIES- 303 AM PDT TUE APR 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR STRONG WINDS ACROSS MONO COUNTY... * AFFECTED AREA...MONO COUNTY. * TIMING...STRONGEST WINDS THIS MORNING. WINDS WILL DIMINISH DURING THE AFTERNOON ALTHOUGH HUMIDITY LEVELS WILL DROP AS LOW AS 5 TO 15 PERCENT. * WINDS...WIDESPREAD SOUTHWEST 20 TO 35 MPH WITH GUSTS 50 TO 60 MPH. LOCAL GUSTS TO 70 MPH. * HUMIDITY...25 TO 35 PERCENT WITH VALUES DROPPING TO 10 TO 20 PERCENT DURING THE MORNING. * IMPACTS...THE COMBINATION OF STRONG WINDS AND DRY CONDITIONS MAY BE SUFFICIENT FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING... OR CAMPFIRES. && $$ HTTP://WEATHER.GOV/RENO
649 WWUS85 KREV 141750 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1050 AM PDT TUE APR 14 2015 CAZ273-141900- /O.EXP.KREV.FW.W.0001.000000T0000Z-150414T1800Z/ MONO-EASTERN ALPINE COUNTIES- 1050 AM PDT TUE APR 14 2015 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR STRONG WINDS ACROSS MONO COUNTY... DRY AND LOCAL RED FLAG CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON WHEN WINDS WILL SUBSIDE. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Apr 13, 2:23 AM PDT, 24 minutes earlier.
Area forecast discussion, Apr 13, 2:23 AM PDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
223 AM PDT MON APR 13 2015
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE SIERRA AND WESTERN NEVADA
TONIGHT AND TUESDAY MORNING. THIS WILL BRING STRONG WINDS TO THE
REGION MONDAY NIGHT AND EARLY TUESDAY WITH A FEW SNOW SHOWERS
NORTH OF HIGHWAY 50. BLOWING DUST IS ALSO EXPECTED ACROSS WESTERN
NEVADA. HIGH PRESSURE AND WARMER TEMPERATURES WILL RETURN LATE IN
THE WEEK.
&&
.SHORT TERM...
THE NEXT SYSTEM IS APPARENT WEST OF 130W OFF THE COAST OF
WASHINGTON AND OREGON THIS MORNING. AS IT APPROACHES THIS
AFTERNOON, WINDS ALOFT WILL INCREASE AND BRING BREEZY CONDITIONS
TO ALL OF THE EASTERN SIERRA AND WESTERN NEVADA. TEMPERATURES WILL
REMAIN MILD TODAY WITH GOOD MIXING AS READINGS REACH INTO THE 60S
AND 70S ONCE AGAIN.
THE STRONG COLD FRONT ASSOCIATED WITH THE SYSTEM IS EXPECTED TO
MOVE THROUGH TONIGHT INTO TUESDAY MORNING. THE BIGGEST IMPACT WILL
BE THE STRONG WINDS ASSOCIATED WITH IT. IT DOES NOT APPEAR TO BE
VERY CONDUCIVE TO A SIGNIFICANT BREAKING WAVE EVENT DUE TO ITS
FAST MOVING NATURE. HOWEVER, GUSTY WINDS ARE LIKELY ALL AREAS WITH
THE STRONGEST WINDS NEAR AND SOUTH OF I-80 EARLY TUESDAY MORNING.
WITH THE STRONGEST WINDS COMING THROUGH OVERNIGHT, IT WILL NOT BE
AS WIDESPREAD AS IT COULD BE. HOWEVER, GUSTS TO 55 MPH ARE
POSSIBLE IN SOME VALLEY LOCATIONS ALONG HIGHWAY 395 SOUTH OF DOYLE
AND INTO THE TAHOE BASIN. WIND PRONE AREAS COULD SEE GUSTS AS HIGH
AS 70 MPH FOR A BRIEF PERIOD AFTER MIDNIGHT TONIGHT AS SIERRA
RIDGE GUSTS HIT 100 MPH. HAVE HOISTED A WIND ADVISORY FOR THE
SIERRA FRONT, MONO COUNTY AND THE TAHOE BASIN TONIGHT.
BLOWING DUST IS ALSO EXPECTED TO OCCUR IN THE PRE-FRONTAL WINDS.
THE WORST CONDITIONS REGARDING DUST ARE EXPECTED TO OCCUR JUST
AFTER FRONTAL PASSAGE OVER THE HUMBOLDT AND CARSON SINKS. AS THE
WINDS SHIFT TO NORTHWEST WITH SINKING AIR BEHIND THE FRONT, A PLUME
OF DUST COULD GET PICKED UP AND CARRIED SEWD. HIGHWAY 50 WOULD BE
MOST AFFECTED AND GIVEN THE POTENTIAL, WILL HOIST A DUST ADVISORY
FOR 12-18Z TUESDAY MORNING.
PRECIP WILL ALSO OCCUR BEHIND THE FRONT NORTH OF I-80 AND WOULD BE
MOSTLY IN THE FORM OF SNOW. SNOW LEVELS RAPIDLY DROP TO THE VALLEY
FLOORS BEHIND THE FRONT. AMOUNTS WOULD BE LIGHT WITH ONLY AN INCH
OR MAYBE 2 POSSIBLE WITH THE BAND. THE MAIN FORCING STAYS NORTH OF
I-80 SO THERE WILL BE A SHARP DROP OFF TO THE SOUND WITH ONLY
SPRINKLES OR FLURRIES AT BEST TO HIGHWAY 50.
A COLD DAY IS IN STORE TUESDAY WITH THE MUCH COLDER TEMPS BEHIND
THE FRONT AND BRISK NORTHWEST WINDS. A COLD NIGHT FOLLOWS TUESDAY
NIGHT WITH A HARD FREEZE EXPECTED FOR ALMOST ALL VALLEY LOCATIONS
WEDNESDAY MORNING. IT MODERATES WEDNESDAY AS NORTHEAST FLOW BEHIND
THE SYSTEM SLOWLY WEAKENS AND THE COLD AIR MOVES EAST. HOWEVER, IT
WILL REMAIN BELOW NORMAL WITH ANOTHER COLD NIGHT TO FOLLOW
WEDNESDAY NIGHT. WALLMANN
.LONG TERM...THURSDAY THROUGH SUNDAY...
FEW CHANGES WERE NEEDED THIS MORNING AS LARGE SCALE UPPER LOW NEAR
THE FOUR CORNERS WILL BE MOVING FARTHER AWAY AND ALLOWING FOR THE
NORTHEAST TO EAST GRADIENT TO RELAX OVER THE WESTERN GREAT BASIN.
HIGH PRESSURE MEANWHILE WILL BE BUILDING ALOFT THU-FRI WITH A
WARMING TREND TO COMMENCE. MOST OF THE MEDIUM RANGE MODELS INDICATE
LIGHT FLOW THROUGH THE WEEKEND WITH A FEW MODEL MEMBERS AMONG THE
GFS/EC INDICATING LIGHT NORTHEAST FLOW SUNDAY AS A WEAK SHORTWAVE
DROPS DOWN EAST SIDE OF UPPER RIDGE. HOWEVER, MANY MODEL MEMBERS
SHOW THIS FEATURE STAYING FARTHER EAST AND HAVING LITTLE INFLUENCE.
SO TEMPERATURES SHOULD REMAIN STEADY IN THE MID 60S TO MID 70S MOST
AREAS. THERE ARE INDICATIONS OF INCREASING INSTABILITY EACH DAY AS
THE RATHER STAGNANT AIRMASS REMAINS NEAR THE SIERRA CREST. WE HAVE
INCLUDED SOME VERY LOW POPS OVER THE WEEKEND BUT NOT HIGH ENOUGH FOR
A MENTION OF ANY SHOWER ACTIVITY IN THE FORECAST PRODUCTS DUE TO LOW
CONFIDENCE. HOHMANN
&&
.FIRE WEATHER...
MODELS INDICATE STRONG WINDS DEVELOPING ALONG THE SIERRA FRONT AND
TAHOE BASIN AROUND MIDNIGHT AND SPREADING SOUTH INTO MONO COUNTY
OVERNIGHT AND TUESDAY MORNING. THE AIRMASS WILL REMAIN MIXED AND
VERY DRY DURING THIS PERIOD FOR MANY AREAS IN MONO COUNTY WITH
HUMIDITY VALUES REMAINING IN THE 20-30% RANGE THROUGH THE NIGHT.
THIS DRY AIRMASS AND SUSTAINED WINDS 25-35 MPH GUSTING TO 50-65 MPH
WILL RESULT IN FIRE WEATHER CONDITIONS NEAR CRITICAL LEVELS. ANY
FIRE STARTS WILL BE CAPABLE OF MAKING FAST RUNS. WE HAVE UPGRADED
THE FIRE WEATHER WATCH TO A WARNING FOR MONO COUNTY. CONDITIONS
SHOULD EASE BY MIDDAY TUESDAY AS THE FRONT PASSES AND WINDS AND
HUMIDITY IMPROVE. HOHMANN
&&
.AVIATION...
A STRONG COLD FRONT WILL BRING INCREASING SOUTHWEST TO WEST WINDS
THIS AFTERNOON AND EVENING, WITH GUSTS 30-40 KT AFTER 21Z. THERE MAY
BE A BRIEF LULL IN THE WIND THIS EVENING, BUT WINDY CONDITIONS WILL
CONTINUE OVERNIGHT INTO TUE MORNING AS THE COLD FRONT PASSES WITH
BLOWING DUST AND REDUCED VISIBILITY FOR A FEW HOURS IN THE BASIN AND
RANGE TUE MORNING INCLUDING KLOL-KNFL.
FOR THE IMMEDIATE LEE OF THE SIERRA, ALONG THE HIGHWAY 395 CORRIDOR,
DOWNSLOPE WINDS WILL RESULT IN A PERIOD OF STRONGER WINDS AFTER 06Z
WITH SUSTAINED WINDS 20-30KT AND GUSTS 40-50KT, LOCALLY STRONGER.
TIMING SHOULD BE 06Z-12Z FOR THE TAHOE BASIN AND SIERRA FRONT
INCLUDING KRNO-KCXP, AND 09Z-18Z FOR AREAS FARTHER SOUTH FROM
KMEV-KBIH. LEE SIDE MOUNTAIN TURBULENCE WILL INCREASE THIS AFTERNOON
AND BECOME SIGNIFICANT OVERNIGHT INTO TUESDAY MORNING. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...BLOWING DUST ADVISORY FROM 5 AM TO 11 AM PDT TUESDAY NVZ004.
LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 AM PDT TUESDAY
FOR PYRAMID LAKE IN NVZ004.
LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING FOR LAKE TAHOE IN NVZ002.
WIND ADVISORY FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY
NVZ002-003.
CA...FIRE WEATHER WATCH FROM THIS EVENING THROUGH TUESDAY MORNING
CAZ273.
WIND ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT TUESDAY
CAZ073.
LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING FOR LAKE TAHOE IN CAZ072.
WIND ADVISORY FROM 8 PM THIS EVENING TO 11 AM PDT TUESDAY CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:47 AM PDT | Wind Advisory | REV | Alpine, El Dorado, Mono, Nevada, Placer | 32 hr |
Nearby
Red Flag Warnings in California, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.